Re: Some will try to claim that these problems cropping up after tx are a 'coincidence', or are due to some sort of rapid aging.
How ridiculous to keep saying this. The point was that since such symptoms can be seen in the aging process, it must be difficult to definitively link them to the effects of interferon treatment. But Kalio supplied you with research that supports your suspicions, even though she/he was treated rudely on the other thread.
Why don't you drop the unreasonable bitterness you hold? It can't be good for your health....
Yes, many of us on the forum have experienced a range of post-tx problems, including joint pains, fatigue, sun-sensitivity, rashes, autoimmune problems, etc. I will post a link below, which was kindly included below by Kalio in another thread, which is a large survey on post-tx symptoms. If you complete the survey (it is very easy and takes little time)you will then be able to view the results of the survey, and a large number of individual comments by the participants describing their own particular post-tx experiences. Here is the link:
Disturbing symptoms that emerge after completing tx are a 'hot' subject on this forum currently. Some will try to claim that these problems cropping up after tx are a 'coincidence', or are due to some sort of rapid aging. Of course those people do not have these symptoms! I think to all who have experienced these very disturbing symptoms on the heels of therapy, it is very clear and obvious that there is a connection to therapy. The pattern seems to run through at least 35% of the overall post-tx group who took the survey.
I would like to see even larger surveys done, across the entire treatment population. I will bet the results are essentially the same.
I had hip and leg pain pre and post tx. I'm still on pain meds. You might want to ask her doctor about Cryoglobulinemia a hepc related blood disease which can cause arthritic type pain. Sorry about the pain ,I feel for her.
What is needed is the application of scientific method to the HYPOTHESIS that tx causes these conditions. Evidence based medicine is based(since the mid 1800's at least )on scientific method not patient's symptoms. ALL the people who have these symptoms form the basis for the hypothesis, the FIRST STEP in discovering IF there is a connection. It's like you just ignore how we arrive at "facts" in medicine and say " well I have these symptoms and so do 10 of my friends so I will ignore all the other possible variables because I took these drugs! It must be them!" If people here even mention the various variables to you you flip out and act as if it is outrageous we would mention the obvious, aging, depression, underlying or previous illnesses, unknown variables, the list goes on.
The survey helps to gather the evidence so the process can then be undertaken to try to establish the MEDICAL CAUSAL LINK.
This is basic medicine! I get frustrated that you try to personalize this, or claim facts where they don't exist. I didn't invent evidence based medicine, I thought scientific method was something we all learned in like the 8th grade. Go be mad at Pasteur or someone who helped to bring medicine AWAY from this type of thinking! People used to think the devil made them sick too, I guess since a lot of people thought that, it must be true! sheesh.
What has been proven, by scientific method, is that Interferon alpha 2b causes a reduction in fibrosis and lowers the risk of heptocellular cancer for a substantial number of patients to name just a few of the HOST of BENEFITS it has long term on patients. And that's a FACT.
By the way, you can't just make up statistics like you do "35% have these problems" was what you said I believe, what hat did you pull those stats out of?
This type of thing is why doctors steer their patients AWAY from the net because it creates unfounded and unnecessary fear in newly diagnosed patients and a lot of the "information" is not correct or like these statistics, completely made up. It decreases our credibility.
Thought I would post a link to a study:
Hepatology July 2004 Vol 40 Issue 1
However, the excellent treatment success may be accompanied by IFN-related side effects in some patients.